Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Quotient rings of rings generated by faithful cyclic modules

Author: Gary F. Birkenmeier
Journal: Proc. Amer. Math. Soc. 100 (1987), 8-10
MSC: Primary 16A08; Secondary 16A36
MathSciNet review: 883391
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A ring $ R$ is said to be generated by faithful cyclics (right finitely pseudo-Frobenius), denoted by right GFC (FPF), if every faithful cyclic (finitely generated) right $ R$-module generates the category of right $ R$-modules. A fundamental result in FPF ring theory, due to S. Page, is that if $ R$ is a right nonsingular right FPF ring, then $ {Q_r}(R)$ is FPF. In this paper we generalize this result by providing a necessary and sufficient condition for a right nonsingular right GFC ring to have an FPF maximal right quotient ring.

References [Enhancements On Off] (What's this?)

  • [1] F. W. Anderson and K. R. Fuller, Rings and categories of modules, Springer-Verlag, New York, 1974. MR 0417223 (54:5281)
  • [2] G. F. Birkenmeier, Baer rings and quasi-continuous rings have a MDSN, Pacific J. Math. 97 (1981), 283-292. MR 641158 (83c:16014)
  • [3] -, A generalization of FPF rings (preprint).
  • [4] -, A decomposition of rings generated by faithful cyclic modules (preprint).
  • [5] W. E. Clark, Twisted matrix units semigroup algebras, Duke Math. J. 34 (1967), 417-423. MR 0214626 (35:5475)
  • [6] J. H. Cozzens, Homological properties of the ring of differential polynomials, Bull. Amer. Math. Soc. 76 (1970), 75-79. MR 0258886 (41:3531)
  • [7] C. Faith, Injective quotient rings of commutative rings, Module Theory, Lecture Notes in Math., vol. 700, Springer-Verlag, New York, 1979, pp. 151-203. MR 550435 (81a:13014)
  • [8] C. Faith and S. Page, FPF ring theory: faithful modules and generators of $ \operatorname{Mod - }R$, London Math. Soc. Lecture Note Series, no. 88, Cambridge Univ. Press, Cambridge, 1984. MR 754181 (86f:16014)
  • [9] J. W. Fisher, Structure of semiprime P. I. rings, Proc. Amer. Math. Soc. 39 (1973), 465-467. MR 0320049 (47:8590)
  • [10] K. R. Goodearl, Ring theory: nonsingular rings and modules, Dekker, New York, 1976. MR 0429962 (55:2970)
  • [11] -, Von Neumann regular rings, Pitman, London, 1979.
  • [12] I. Kaplansky, Rings of operators, Benjamin, New York, 1968. MR 0244778 (39:6092)
  • [13] S. Kobayashi, On regular rings whose cyclic faithful modules are generator (preprint). MR 976731 (90a:16014)
  • [14] J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 0206032 (34:5857)
  • [15] A. Pollinger and A. Zaks, On Baer and quasi-Baer rings, Duke Math. J. 37 (1970), 127-138. MR 0252445 (40:5665)
  • [16] L. Rowen, Some results on the center of a ring with polynomial identity, Bull. Amer. Math. Soc. 79 (1973), 219-223. MR 0309996 (46:9099)
  • [17] B. Stenstrom, Rings of quotients, Springer-Verlag, New York, 1975. MR 0389953 (52:10782)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A08, 16A36

Retrieve articles in all journals with MSC: 16A08, 16A36

Additional Information

Keywords: Maximal right quotient ring, FPF, GFC, selfinjective, nonsingular, faithful, generator
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society